Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 494, NWS Des Moines, IA

August 5, 2008Jasper County, Mahaska County, Poweshiek County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 5, 2008, 1:38 AM CDT for Jasper County, Mahaska County, Poweshiek County, Iowa. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2008, 1:38 AM CDT (06:38 UTC)
Expired
Aug 5, 2008, 2:30 AM CDT
In force
52 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Jasper County, IA, Mahaska County, IA, Poweshiek County, IA

The radar

The Des Moines radar (KDMX), 96 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 2:00 AM CDTTSTM WND GST 651 S Oskaloosa, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6781 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6781 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
7.9
Supercell composite
32.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 050638
SVRDMX
IAC099-123-157-050730-
/O.NEW.KDMX.SV.W.0494.080805T0638Z-080805T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
138 AM CDT TUE AUG 5 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JASPER COUNTY IN CENTRAL IOWA...
  SOUTHWESTERN POWESHIEK COUNTY IN CENTRAL IOWA...
  MAHASKA COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 230 AM CDT.

* AT 135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF
  LEIGHTON...OR 34 MILES NORTHWEST OF OTTUMWA...AND MOVING SOUTHEAST
  AT 53 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEIGHTON BY 140 AM CDT...
  BEACON...OSKALOOSA AND UNIVERSITY PARK BY 150 AM CDT...
  KEOMAH VILLAGE BY 155 AM CDT...
  OSKALOOSA AIRPORT BY 200 AM CDT...
  FREMONT BY 205 AM CDT...

GO TO A BASEMENT OR SMALL INTERIOR ROOM. EXTENSIVE DAMAGE IS LIKELY.
EVACUATE MOBILE HOMES...AND SEEK SHELTER IN A STURDY BUILDING. SEVERE
STRAIGHT LINE WINDS CAN SOUND LIKE A TORNADO...AND PRODUCE SIMILAR
DAMAGE.

LAT...LON 4116 9242 4116 9288 4151 9287 4151 9288
      4156 9288 4155 9240
TIME...MOT...LOC 0638Z 296DEG 46KT 4132 9287

$$

COGIL
4 follow-up statements
000 
WWUS53 KDMX 050653
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
153 AM CDT TUE AUG 5 2008

IAC099-123-157-050730-
/O.CON.KDMX.SV.W.0494.000000T0000Z-080805T0730Z/
JASPER IA-POWESHIEK IA-MAHASKA IA-
153 AM CDT TUE AUG 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR MAHASKA...SOUTHWESTERN POWESHIEK AND SOUTHEASTERN JASPER
COUNTIES...

AT 149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR BEACON...OR 25
MILES NORTHWEST OF OTTUMWA...MOVING EAST AT 51 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KEOMAH VILLAGE AND ROSE HILL BY 155 AM CDT...
  FREMONT AND OSKALOOSA AIRPORT BY 200 AM CDT...

FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4116 9242 4116 9288 4151 9287 4151 9288
      4156 9288 4155 9240
TIME...MOT...LOC 0653Z 290DEG 45KT 4130 9264

$$

COGIL
000 
WWUS53 KDMX 050709
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
209 AM CDT TUE AUG 5 2008

IAC123-050730-
/O.CON.KDMX.SV.W.0494.000000T0000Z-080805T0730Z/
MAHASKA IA-
209 AM CDT TUE AUG 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR MAHASKA COUNTY...

AT 208 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR ROSE HILL...OR 14 MILES WEST OF SIGOURNEY...MOVING EAST
AT 52 MPH.

FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

AT 200 AM...WIND GUSTS TO 65 MPH WERE ESTIMATED ON THE SOUTHERN SIDE 
OF OSKALOOSA BY A TRAINED SPOTTER.

LAT...LON 4116 9242 4116 9288 4151 9287 4151 9281
      4151 9241 4148 9240
TIME...MOT...LOC 0709Z 290DEG 45KT 4128 9245

$$

COGIL
000 
WWUS53 KDMX 050716
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
216 AM CDT TUE AUG 5 2008

IAC123-050730-
/O.CON.KDMX.SV.W.0494.000000T0000Z-080805T0730Z/
MAHASKA IA-
216 AM CDT TUE AUG 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR EASTERN MAHASKA COUNTY...

AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BARNES CITY TO ROSE HILL TO OSKALOOSA
AIRPORT...OR ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF
SIGOURNEY TO 12 MILES WEST OF SIGOURNEY TO 12 MILES NORTHWEST OF
OTTUMWA...MOVING EAST AT 50 MPH.

FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4116 9242 4117 9270 4151 9265 4151 9241
      4149 9240 4149 9241 4139 9241 4138 9241
TIME...MOT...LOC 0716Z 281DEG 43KT 4147 9236 4130 9237
          4115 9247

$$

COGIL
000 
WWUS53 KDMX 050732
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
232 AM CDT TUE AUG 5 2008

IAC123-050742-
/O.EXP.KDMX.SV.W.0494.000000T0000Z-080805T0730Z/
MAHASKA IA-
232 AM CDT TUE AUG 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MAHASKA COUNTY HAS
EXPIRED...

AT 230 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 4116 9242 4117 9270 4151 9265 4151 9241
      4149 9240 4149 9241 4139 9241 4138 9241
TIME...MOT...LOC 0716Z 281DEG 43KT 4147 9236 4130 9237
          4115 9247

$$

COGIL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 10:30 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Aug 4, 10:30 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
1030 PM CDT MON AUG 4 2008

.UPDATED AVIATION DISCUSSION FOR 05/06Z

.SHORT TERM UPDATE...TONIGHT.

WEAK BOUNDARY LIES OVER SOUTHERN IA AT 00Z. SOME THUNDER
REDEVELOPMENT STILL POSSIBLE ALOFT AS LOW LEVEL JET BEGINS TO
IMPINGE ON THE BOUNDARY AND ELEVATED STORMS INCREASE IN COVERAGE
FROM I80 SOUTH TO THE BORDER...MAINLY AFT 06Z. AT 00Z THE JET
APPEARS TO BE TURNING SLIGHTLY MORE WEST-EAST WHICH WILL KEEP BEST
LIFT SOUTH. HAVE AGAIN TRIMMED POPS...WX...AND QPF FOR THE REGION
FOR OVERNIGHT. CAPES REMAIN HIGH SOUTH BUT CAP OF +12C STILL
HOVERING OVER THE AREA AT 00Z. HAVE RAISED MINS A DEGREE MOST AREAS
AND HAVE RAISED DEW POINTS. LITTLE PUSH BEHIND BOUNDARY FOR NOW AND
EXPECT THAT INSTEAD OF AIRMASS BEING REPLACED WITH DRIER AIR BY
MORNING...WILL MORE LIKELY SEE PATCHY FOG TOWARD PRE-DAWN AND DAWN
HOURS./REV

.PREVIOUS SHORT TERM...TONIGHT THROUGH THU
FORECAST ISSUE IS POTENTIAL SEVERE WEATHER TONIGHT ACROSS THE
MAJORITY OF THE CWA. FRONTAL BOUNDARY DRAPED ACROSS CENTRAL IOWA
WITH FEW SHOWERS AND THUNDERSTORMS ALREADY DEVELOPING ALONG THE
FRONT THIS AFTERNOON AND POTENTIALLY BECOMING MORE SFC BASED WITH
TIME.  ABUNDANT INSTABILITY AND MOISTURE AVAILABLE ALONG THE I80
CORRIDOR THIS AFTERNOON/TONIGHT...WITH CAP SLOWLY ERODING.  HOWEVER
THE RUC MAY BE A BIT TOO AGGRESSIVE IN THIS REGARD...AT LEAST FOR
THE TIME BEING...DUE TO OVERDONE AWOS DEWPOINTS.  HAVE INCREASED
POPS ALONG CENTRAL PORTIONS OF CWA THROUGH 06Z...AND MAINLY EASTERN
PORTIONS OF CWA OVERNIGHT.  IF ANY STORMS DUE TAP THIS EXTREME
INSTABILITY THEY WOULD QUICKLY BECOME SEVERE WITH ALL MODES
POSSIBLE. PWS RANGE ABOVE 1.5 INCHES TO NEAR 2.5 INCHES ACROSS
SOUTHEAST PORTIONS OF CWA BY 03Z MONDAY...SO SOME LOCALLY HEAVY RAIN
IS LIKELY...AND SHIFTED QPF MAX FURTHER SOUTH TONIGHT. SHARP
TEMPERATURE GRADIENT ACROSS THE STATE THIS EVENING...MAINLY TWEAKED
LOWS DOWN IN THE NORTH OVERNIGHT.

BY TUESDAY...FRONTAL CONVERGENCE AND SURFACE BASED POTENTIAL
DIMINISHES SOMEWHAT.  HOWEVER GFS/SREF BOTH SUGGEST ELEVATED FORCING
IN RIGHT ENTRANCE REGION OF JET SEGMENT AS IT CROSSES MN TOWARD THE
GREAT LAKES SO CONTINUE TO HAVE CHANCE POPS SRN TWO-THIRDS DRIFTING
FROM WEST TO EAST WITH TIME.  SIMILAR FORCING MAY ALSO LINGER OVER
SOUTHERN IOWA TUE EVE.  BY WED AND THU...SFC HIGH PRESSURE SETTLES
INTO IA WITH FAIR AND COOLER WEATHER.

TEMP WISE...HAVE TRIMMED HEAT ADVY SOMEWHAT TO FIT CURRENT
CONDITIONS BUT STILL PLAN ON HAVING IT EXPIRE AT 00Z.  NO REAL
DEVIATIONS FROM GUIDANCE BLEND THROUGH PERIOD BASED ON SUGGESTIONS
FROM FORECAST SOUNDINGS.  HAVE LOWERED DEWPOINTS SOMEWHAT HOWEVER
BUT CONFIDENCE NOT THE GREATEST AS MIXING AND EVAPOTRANSPIRATION
BATTLE FOR HOW DRY WE CAN GET DURING PEAK HEATING.

.LONG TERM...THU THROUGH MON
LITTLE OF CONCERN IN THIS PERIOD.  MODELS IN GOOD AGREEMENT WITH
BROAD GREAT LAKES TROUGH KEEPING IA IN NWLY FLOW ALOFT AND
INFLUENCED BY SFC HIGH PRESSURE.  HAVE LEFT FORECAST UNCHANGED FOR
THE MOST PART WITH LITTLE OR NO CHANCES FOR PRECIP.  NO SIGNIFICANT
ISENT LIFT IN PLACE AND LACK OF CONVERGENCE AND INSTABILITY SHOULD
KEEP SFC BASED DEVELOPMENT AT BAY.  PREFERRED SOLUTION IS A BLEND OF
ECMWF/GEFS WHICH SUGGESTS MO VALLEY MAY BE ACTIVE BUT GENERALLY
ALONG AND SOUTH OF THE RIVER SO WILL LEAVE SLIGHT CHANCES IN PLACE
SW THU-SUN.  CHANCES MAY HAVE TO BE INTRODUCED BEYOND DAY 7 AS SFC
HIGH RETREATS.

DID NOT CHANGE TEMPS TOO MUCH EITHER OUTSIDE OF LOWERING A FEW
DEGREES IN SPOTS.  STATE FAIR SHOULD KICK OFF WITH BELOW NORMAL
TEMPS AND HUMIDITIES DUE TO INFLUENCE OF HIGH PRESSURE AND NLY TO
SELY TRAJECTORIES.

&&

.AVIATION...05/06Z
FRONT NOW ALONG THE IA/MO BORDER WITH WEAKENING CAP IN PLACE ALOFT.
LOW LEVEL JET NOW BEGINNING TO OVERRUN THE UPPER LEVEL FRONT WITH A
THIN LINE OF ELEVATED CONVECTION BREAKING OUT ACROSS CENTRAL IA. FOR
NOW...BEST CONVERGENCE TO REMAIN SOUTH OF THE REGION UNTIL LATE.
SOME MVFR CIGS AND BR EXPECTED TOWARD MORNING AS RH INCREASES AND
SOME THUNDER CONTINUES.  HAVE INCREASED -TSRA CHANCES IN THE SHORT
TERM FOR TAF SITES ALONG/SOUTH OF I80 INCLUDING KDSM AND KOTM FOR
THROUGH 12Z. ACTIVITY SHOULD BEGIN TO WIND DOWN AFT 13Z SOUTH. -REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE

&&

KLP/BSS/REV
Hazardous weather outlook, Aug 4, 7:47 PM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
747 PM CDT MON AUG 4 2008

IAZ057>062-070>075-081>086-092>097-051900-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
747 PM CDT MON AUG 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IOWA.

.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP AFTER MIDNIGHT
ACROSS THE OUTLOOK AREA...WITH AREAS SOUTH OF HIGHWAY 92 FAVORED. A
FEW OF THE STORMS MAY BE SEVERE WITH QUARTER SIZED HAIL AND WINDS TO
60 MPH BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER FAR SOUTHERN IOWA AFTER
MIDNIGHT TONIGHT.

IAZ004>007-015>017-023>028-033>039-044>050-051900-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
747 PM CDT MON AUG 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL TO NORTH
CENTRAL IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED TO END ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PODRAZIK/REV

In the hours before

Local storm report, Aug 5, 12:41 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1241 AM CDT TUE AUG 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 AM     HAIL             6 NW DES MOINES INT AIR 41.59N 93.74W
08/05/2008  E1.00 INCH       POLK               IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS NICKEL TO QUARTER SIZE HAIL
            FALLING IN WEST DES MOINES.

&&

LEE
Local storm report, Aug 5, 12:53 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1253 AM CDT TUE AUG 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 AM     TSTM WND GST     3 SSW DES MOINES        41.53N 93.63W
08/05/2008  E60 MPH          POLK               IA   TRAINED SPOTTER

&&

RVACHALE
Local storm report, Aug 5, 12:56 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1256 AM CDT TUE AUG 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 AM     HAIL             3 SSE DES MOINES        41.54N 93.59W
08/05/2008  E1.00 INCH       POLK               IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS NICKEL TO QUARTER SIZE HAIL AT
            WAL MART ON SOUTHEAST 14TH STREET.

&&

LEE
Local storm report, Aug 5, 12:58 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1258 AM CDT TUE AUG 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     HAIL             CARLISLE                41.50N 93.49W
08/05/2008  E0.88 INCH       WARREN             IA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS NICKEL SIZE HAIL AND WIND GUSTS
            TO 50 MPH IN DOWNTOWN CARLISLE.

&&

LEE
Local storm report, Aug 5, 1:03 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
103 AM CDT TUE AUG 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 AM     HAIL             3 S DES MOINES          41.53N 93.61W
08/05/2008  E0.88 INCH       POLK               IA   PUBLIC

            PUBLIC REPORTS PENNY TO NICKEL SIZE HAIL IN SOUTHEAST DES
            MOINES.

&&

LEE
Local storm report, Aug 5, 1:26 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
126 AM CDT TUE AUG 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     TSTM WND GST     1 E HARTFORD            41.46N 93.38W
08/05/2008  E60 MPH          WARREN             IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS 60 MPH WIND GUST AND PEA SIZE
            HAIL EAST OF HARTFORD.

&&

LEE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 12:07 AM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren53 min
Aug 5, 12:47 AM CDTSevere Thunderstorm WarningDMXDallas, Jasper, Madison, Marion, Polk, Warren43 min
Aug 5, 1:16 AM CDTSevere Thunderstorm WarningDMXJasper, Marion44 min
Aug 5, 2:30 AM CDTSevere Thunderstorm WarningDMXWapello31 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.